MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Unintended System Motion (1430)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported orbital atherectomy device (oad) was returned with the guide wire engaged and stuck in the device.Detailed analysis revealed adhered and embedded biological material on the driveshaft and on the guide wire which prevented removal of the guide wire from the device.There was no damage observed with the device or the guide wire that would have contributed to the reported event.When tested the device spun during all three speeds and functioned with no abnormalities observed.The morphology of the biological material is not known and the exact root cause of accumulating tissue remains unknown.Examination in the areas of the adhered tissue did not reveal any damage that would have contributed to the accumulation.At the conclusion of the device analysis investigation, the reported event of the oad becoming stuck on the guide wire was confirmed.However, the root cause of the device becoming stuck on the guide wire, crown jumping, and dissection could not be conclusively determined.(b)(4).
 
Event or Problem Description
During an atherectomy procedure using a csi peripheral orbital atherectomy device (oad), a dissection occurred.The target lesion was in the tibial-peroneal trunk (tpt) artery.The crown of the device was noted to jump back at the completion of the passes through the lesion.Upon removal of the device, it was noted to be stuck on the guide wire.The device and the wire were removed together and a dissection was noted to have occurred.The dissection was treated with the placement of a stent.The patient was reported to be in stable condition after the procedure and no further patient complications have been reported as a result of this event.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7487836
Report Number3004742232-2018-00123
Device Sequence Number2052830
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)200131(10)213398
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number213398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight68